Yet Another Bulletin Board

Welcome, Guest. Please Login or Register.
Jan 25th, 2022, 3:12am

Home Home Help Help Search Search Members Members Member Map Member Map Login Login Register Register
Clusterheadaches.com Message Board Verap side effects - HELP


   Clusterheadaches.com Message Board
   New Message Board Archives
   Medications, Treatments, Therapies 2002
(Moderator: DJ)
   Verap side effects - HELP
« Previous topic | Next topic »
Pages: 1  Reply Reply Notify of replies Notify of replies Send Topic Send Topic Print Print
   Author  Topic: Verap side effects - HELP  (Read 1852 times)
jayhawk
New Board Newbie

*



I love YaBB 1G - SP1!

   
Email

Gender: female
Posts: 10
Verap side effects - HELP
« on: Dec 12th, 2002, 9:29am »
Quote Quote Modify Modify

My new neuro (who's wonderful!) started me on verapamil, 240 SR for 2 days, and now 180 SR in morning plus 240 SR at bedtime for one week , then going up to 240 + 240. So I've only been on for a total of 4 days now. But I've been experiencing alot of lightheadedness, some dizziness and a little nausea...which I know can be expected. I'm just disappointed because I took verap from 1992-99 (only 240 mg) without a hint of any side effects. Do these side effects tend to go away, or get worse? I am taking it with food, and drinking lots of water. I'm also still experiencing major pressure in my temple, on side where CH's are. I'm a chronic...but i HAVEN'T had a headache in past 2 days!!! Any advice appreciated. Thanks
IP Logged
Dave_W
New Board Junior

**



Pain Free Days!!!

   
Email

Gender: male
Posts: 83
Re: Verap side effects - HELP
« Reply #1 on: Dec 13th, 2002, 9:48am »
Quote Quote Modify Modify

Hi Jayhawk,
 
I had to go to 480mg morning plus 480mg evening verapamil this cycle to get some control going.  I had a little bit of queasiness firs few days but it went away.  It also messes with your blood pressure (stabilizes it) so I would think it takes the body a bit of time to adjust.  I know it takes maybe two weeks for the medicine to have full effect, so maybe it also takes that long for the annoying side of it to go away too?
 
Talk to your doc or a pharmacist -- just to make sure there's nothing else to be concerned with.
 
Pain Free Days!
 
Old Dave
IP Logged

Old Decrepit Dave
domm
New Board Old Timer

****




I love YaBB 1G - SP1!

   
Email

Gender: male
Posts: 474
Re: Verap side effects - HELP
« Reply #2 on: Dec 13th, 2002, 4:59pm »
Quote Quote Modify Modify

jay - I had a bit of what you're describing, but nothing to be worried about for the first few days. The nausea went away after a few days. I didn't have any "pressure at my temples" sensation. Not sure what that would be. I'd be talking to my doc about it if its worrisome.  
Stay the course. PFDANs are worth it.
Good luck
domm
IP Logged
Larry_James
Guest

Email

Re: Verap side effects - HELP
« Reply #3 on: Dec 14th, 2002, 12:40am »
Quote Quote Modify Modify Remove Remove

My doctor uped my verapamil to 6 per day. (120mg each)  I took two at a time for the first time this morning and I got very nauseus and had a different HA.  Not a cluster but a pretty strong one.  i am not sure if it was the verapamil, but I had not felt that way before.
 
I have felt a pressure similar to what you have felt in the temple area.  When I first started the verapamil, I felt some pressure in my head and temple area.  It has since not been noticeable until I took the 2 at a time.
IP Logged
DougL
New Board Newbie
USA 
*



I love YaBB 1G - SP1!

   


Posts: 0
Re: Verap side effects - HELP
« Reply #4 on: Dec 16th, 2002, 5:47pm »
Quote Quote Modify Modify

I'm just suprized not one of you said you have not been able to take a crap for days!
Thats the worst side effect of verap for me!
DougL
IP Logged
ave
Guest

Email

Re: Verap side effects - HELP
« Reply #5 on: Dec 16th, 2002, 7:01pm »
Quote Quote Modify Modify Remove Remove

Guys, the pressure in the temple area might be a "silent" attack! I have them several times a day, so I know the beast is still with me, but he doesn't bite - not since spring. (and no Vera either).
 
If you have probs with Vera Retard and they continue, you might ask for the ordinary Verapamil. Sometimes a change does you good.
 
BTW it seems that upping Vera seems to make for dizzyness with me, mainly, not the dose itself.
IP Logged
cluster0557
New Board Veteran

***



Migraines are bad. Clusters are Hell, I have both

    bedazzled1051
Email

Gender: male
Posts: 142
Re: Verap side effects - HELP
« Reply #6 on: Dec 18th, 2002, 12:05am »
Quote Quote Modify Modify

Jayhawk.
 
I have been on Verapamil 240 SR 2 x daily now for 8 + months .
 
Once body got used to increase in dose, about a week and a half for me I was able to tolerate.  
 
I can say it has helped reduce the sverity of the cluster from 9-10 down to mostly 6-7's but did little to get rid of frequency. I am also chronic now so at least the reduction in pain gives me more alternatives for abortive meds.
 
I typically use Imitrex IM. Which gives relief the fastest for me. I got my insurance to pick up more than 6 shots a month so I can use it. My cost is Copay of $35.00 for 6 of them. My Neuro also gives me samples each visit so this is main one I use.
 
If I get tired of pocking with needle I revert to Maxalt which has been my mainstay oral abortive.
IP Logged

Pain is Inevitable, Suffering is Optional

Life is too short so push thru the _amn pain.

Jim
domm
New Board Old Timer

****




I love YaBB 1G - SP1!

   
Email

Gender: male
Posts: 474
Re: Verap side effects - HELP
« Reply #7 on: Dec 18th, 2002, 4:41pm »
Quote Quote Modify Modify

Jim - if you're still getting hit @ 480 per day, I'd suggest two things. First - try getting off the SR version and get on the immediate release Verap. The "sustained" release is designed (I think) for peeps with heart problems- angina and such. Not really appropriate for what we need. Second - I'd talk to the doc about upping the dose. Goadsby says doses as high as 960 mg per day are not uncommon to treat this condition.
Take care and PFDANs
domm
IP Logged
cluster0557
New Board Veteran

***



Migraines are bad. Clusters are Hell, I have both

    bedazzled1051
Email

Gender: male
Posts: 142
Re: Verap side effects - HELP
« Reply #8 on: Dec 18th, 2002, 10:51pm »
Quote Quote Modify Modify

Saw Neuro Today. I now have plan A B and C.
Plan A kick does of verapamil to 240mg SR  3 x daily, Plan B Add Welbutrin 75mg and plan C add Indocin SR 75 mg.
 
As aid to avoid REM issues he put me on alternate for Valium. Less hangover affects. Also a prevent I am now on Pericatctin.
 
We shall see if it stops raining on my parade.
IP Logged

Pain is Inevitable, Suffering is Optional

Life is too short so push thru the _amn pain.

Jim
Pages: 1  Reply Reply Notify of replies Notify of replies Send Topic Send Topic Print Print

« Previous topic | Next topic »


Clusterheadaches.com Message Board » Powered by YaBB 1 Gold - SP 1.3.1!
YaBB 2000-2003. All Rights Reserved.


1998-2010 Web Vision Enterprises All rights reserved. All information on this site is protected by international copyright laws. You may not re-distribute any information from this site without written permission from Web Vision Enterprises and the webmaster of this site. Violators will be prosecuted.
You may view our privacy policy and financial disclosure statement here

test rss